Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 33, NWS Miami, FL

June 25, 2001Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 25, 2001, 2:06 PM EDT for Broward County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 25, 2001, 2:06 PM EDT (18:06 UTC)
Expired
Jun 25, 2001, 2:45 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Broward County, FL

The radar

The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:07 PM EDTHail 1North Lauderdale, FLA SKYWARN spotter reported one inch hail at the intersection of Bailey Road and Rock Island Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1412 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS52 KMFL 251807
SVRMIA
FLC011-251845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA

* UNTIL 245 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER NORTH
  LAUDERDALE...MOVING SOUTHEAST AT 5 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 2632 8024 2616 8034 2609 8017 2624 8010

.END

GARCIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:30 AM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 25, 9:30 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT MON JUN 25 2001

DO NOT PLAN TO MAKE ANY CHANGES TO ZONES. THE 12Z MFL SOUNDING CAME
IN ALMOST IDENTICAL TO 24 HOURS AGO SO LOOKS LIKE A REPEAT
PERFORMANCE TODAY. THE ONLY SUBTLE CHANGE IS THAT THE SURFACE BASED
INVERSION IS NOT AS DEEP AND NOT AS STRONG AS SUNDAY SO WE COULD SEE
AN EARLIER START. BUT STILL THE SAME PWAT AND THE SAME INSTABILITY
ALONG WITH CONTINUED DEEP WESTERLY FLOW. NO CHANGES TO MAKE IN
MARINE EITHER AS THE WINDS ARE VERY LIGHT WITH FOWEY ROCKS REPORTING
CALM.

.MIA...NONE.

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:49 PM EDTSevere Thunderstorm WarningMFLBroward41 min
Jun 25, 3:33 PM EDTSevere Thunderstorm WarningMFLBroward42 min
Jun 25, 3:58 PM EDTSevere Thunderstorm WarningMFLMiami-Dade47 min
Jun 25, 4:12 PM EDTSevere Thunderstorm WarningMFLMiami-Dade63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.